Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Feb 26, 2009, 7:59 PM CST for 4 counties in Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 7:59 PM CST (01:59 UTC)
- Expired
- Feb 27, 2009, 2:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cook County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL
The radar
The Chicago radar (KLOT), 24 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Feb 26, 6:32 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 26, 6:32 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
632 PM CST THU FEB 26 2009
.DISCUSSION...
632 PM CST
NOT MANY CHANGES EXPECTED FOR THIS EVENINGS FORECAST AS A PAIR OF
LOW PRESSURE CIRCULATIONS MOVE INTO THE REGION. MODERATE TO HEAVY
RAIN WITH EMBEDDED THUNDERSTORMS HAVE BEGUN ACROSS MUCH OF THE
REGION WITH THE MAIN LOW EVIDENT ON SFC OBS NEAR MACOMB WITH A
WARM FRONT LOOPING NORTHEAST INTO THE CENTRAL PORTION OF THE CWA.
THE MAIN FOCUS FOR STRONGER THUNDERSTORMS WILL BE THE REGION
SOUTH OF THIS WARM FRONT WHERE SLIGHTLY BETTER ELEVATED
INSTABILITY EXISTS...MAINLY THE COUNTIES SOUTH FROM A LINE FROM
LASALLE COUNTY EASTWARD TO PORTER COUNTY. NOT EXPECTING MUCH IN
THE WAY OF SEVERE WEATHER AS THE BETTER SFC BASED INSTABILITY
REMAINS MUCH FURTHER SOUTH WHERE A WATCH BOX EXISTS TOWARD STL.
WILL CONTINUE TO MONITOR RADAR FOR ANY ROGUE UPDRAFTS THAT MAY
STRENGTHEN TO SEVERE LEVELS WITH THE MAIN THREAT BEING
HAIL...PARTICULARLY ALONG AND JUST SOUTH OF THE SFC LOW AND WARM
FRONT.
FURTHER NORTH ACROSS NORTHERN ILLINOIS...BRIGHT BANDING APPEARS TO
BE HAPPENING ON THE RADAR AS ONE HOUR RADAR ESTIMATES THAT AN INCH
TO TWO INCHES OF RAIN IS FALLING PER HOUR WHILE OBS FROM RFD/RPJ
ARE COMING IN WITH HOURLY TOTALS OF AROUND 0.30 INCHES. BETTER
CHANCES FOR ANY FLOODING WILL LIKELY COME FURTHER SOUTH WITH ANY
OF THE CONVECTION THAT ROLLS THROUGH ALONG THE FRONTAL BOUNDARY.
FOR THE TIME BEING...WILL KEEP THE MENTION OF A CHANCE FOR LIGHT
SNOW ON THE BACKSIDE OF THE SYSTEM WITH SOME SPOTTY SHOWERS
DEVELOPING ACROSS EASTERN IOWA. IT MAY NOT COOL DOWN FAST ENOUGH
FOR A SWITCH OVER TO HAPPEN...BUT WILL CONTINUE TO MONITOR AND
TAKE A LOOK AT THE 00Z GUIDANCE TO SEE IF ANY ADJUSTMENTS NEED TO
BE MADE.
HALBACH
&&
.PREV DISCUSSION...
302 PM...MULTIPLE FORECAST CONCERNS THIS AFTERNOON...MAINLY FOR
THE NEXT 12 HRS OR SO. DENSE FOG HAS BEEN RATHER ISOLATED ACROSS
CURRENT ADVISORY AREA THIS AFTERNOON AND WILL BE CANCELING THE
DENSE FOG ADVISORY PRIOR TO THE NEW ZFP...THOUGH AREAS OF FOG WILL
CONTINUE THRU THE EVENING...ESPECIALLY OVER FAR NORTHERN IL.
FIRST WAVE OF SHOWERS/TS PUSHING NORTHEAST OUT OVER LAKE MICHIGAN
THIS AFTERNOON WHILE SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
OVER EASTERN IA AND NORTHERN MO AHEAD OF THE SFC LOW. THIS AREA
WILL CONTINUE TO MOVE EAST ACROSS THE CWA LATE THIS AFTERNOON AND
THIS EVENING. MODEL QPF ALONG WITH LATEST HPC GUIDANCE SUGGESTS
A BAND OF 1 TO 1.5 INCHES OF RAINFALL...GENERALLY ACROSS THE
NORTHERN HALF/TWO THIRDS OF THE CWA. FLOODING CONCERNS REVOLVE
AROUND HOW FAST THIS EXPECTED RAIN FALLS AND WHETHER IT IS MORE
CONVECTIVE...THUS ISOLATED HEAVIER AMOUNTS OR IF IT IS BASIN WIDE.
AT THIS POINT...PLAN TO HIT FLOODING POTENTIAL RATHER HARD IN THE
HWO BUT NOT ISSUE A WATCH. HOWEVER...LOW LYING/LOCALIZED FLOODING
MAY NEED ADVISORIES AND WILL NEED TO MONITOR FOR THE POTENTIAL FOR
ANY MORE SIGNIFICANT FLOODING THRU THE EVENING. MODELS IN GOOD
AGREEMENT WITH RAINFALL ENDING FROM WEST TO EAST QUICKLY...LATE
THIS EVENING INTO EARLY FRIDAY MORNING. APPEARS THE BULK OF THE
QPF WILL BE GONE BEFORE TEMPS DROP ENOUGH FOR PRECIP TO CHANGE
OVER TO SNOW. HOWEVER...NOT COMPLETELY CONFIDENT WHEN/IF PRECIP
WILL CHANGE AND THUS WILL MAINTAIN LOW CHANCE POPS FOR SNOW OR
FLURRIES OVERNIGHT...BUT NO ACCUMULATION IS EXPECTED.
AS FOR SVR POTENTIAL...18Z ILX SOUNDING SHOWS A RATHER LARGE
INVERSION TO OVERCOME BUT QUITE A FEW REPORTS OF ELEVATED SVR
HAIL IN DVN AREA EARLIER TODAY. EXPECT SFC TEMPS TO CONTINUE TO
WARM ACROSS THE SOUTHERN HALF OR SO OF THE CWA WITH A RATHER TIGHT
AND LARGE TEMP GRADIENT ACROSS THE CENTRAL PORTION OF THE CWA.
THUS...CONVECTION MAYBE ABLE TO BECOME SFC BASED BY EARLY EVENING
AS THE SFC LOW APPROACHES. NOT THE BEST TIMING FOR SVR AND CHANCES
APPEAR TO BE MARGINAL BUT CAN/T BE COMPLETELY RULED OUT EITHER. IN
ADDITION TO HAIL...ISOLATED STRONG WIND GUSTS WOULD ALSO BE
POSSIBLE.
AS THE SFC LOW PASSES ACROSS SOUTHERN LAKE MICHIGAN OVERNIGHT INTO
FRIDAY MORNING...EXPECT THE PRESSURE GRADIENT TO INCREASE AS THE
SFC LOW IS DEEPENING. MODELS MAY BE UNDER DOING HOW STRONG WIND
SPEEDS AND GUSTS WILL BE...ESPECIALLY SINCE THEY MAY BE SHORT
LIVED. BUT THINK GUSTS 35-40 MPH ARE CERTAINLY POSSIBLE ACROSS
NORTHEAST IL AND NORTHWEST INDIANA BY EARLY FRIDAY MORNING.
NEXT SYSTEM SLIDES SOUTHEAST ACROSS THE PLAINS FRIDAY AND FRIDAY
NIGHT AND EXPECT TO REMAIN DRY FROM THIS SYSTEM WITH JUST AN
INCREASE IN HIGH/MID CLOUDS. WINDS TURN NORTHERLY BEHIND THIS
SYSTEM FRIDAY NIGHT/SATURDAY. WILL MAINTAIN GOING LOW CHANCE POPS
FOR LAKE EFFECT SNOW SHOWERS SATURDAY NIGHT INTO SUNDAY BUT
APPEARS TO BE MARGINAL...ESPECIALLY THIS FAR DOWN THE LAKE.
NO SIGNIFICANT WEATHER EXPECTED EARLY/MIDDLE OF NEXT WEEK WITH
HIGH TEMPS SLOWLY WARMING INTO THE LOW/MID 40S BY TUESDAY. CMS
&&
.AVIATION...
610 PM CST
0000 UTC TAFS...SECOND OF TWO PHASE PRECIP SYSTEM OVERSPREADING
REST OF NE IL AND NW IN EARLY THIS EVENING WITH COMPLEX FORCING
DRIVING RAIN AND EMBEDDED THUNDER AND CAUSING MESOSCALE VARIATION
IN THE WIND FIELD. LARGE AREA OF PRECIP EXTENDING ALONG I-88 AND
I-80 CORRIDORS FROM MISSISSIPPI RIVER ACROSS ALL OF IL DRIVEN BY
WARM AIR ADVECTION/ISENTROPIC LIFT WITH NE-SW LINEAR SYSTEM OF
RAIN AND THUNDER EXTENDING ALONG AND AHEAD OF THE COLD FRONT
CROSSING THE MISSISSIPPI RIVER AT THIS TIME. VERY PROGRESSIVE
PATTERN ALOFT WILL DRIVE ENTIRE PRECIP AREAS QUICKLY EASTWARD
TONIGHT WITH WAVE OF RAIN FIRST LIFTING NE ACROSS TAF SITES...
FOLLOWED BY 2 HOUR OR SO WINDOW OF EMBEDDED THUNDER. THIS WINDOW
CURRENTLY UNDERWAY AT RFD AND WILL START ACROSS THE CHICAGO AREA
TAFS AROUND 02Z EXTENDING TO 04Z.
EXPECT CIGS AND VSBYS TO REMAIN MAINLY IFR THIS EVENING AHEAD OF
THE FRONT IN MOIST SOUTHERLY FLOW. SURFACE LOW NEAR BRL AT 23Z
WILL TRACK ENE ACROSS IL THIS EVENING REACHING SRN LK MI BY 06Z.
COLD FRONT AND INVERTED TROUGH TO HAVE EXITED THE FORECAST AREA BY
THAT TIME SWEEPING MAIN BRUNT OF THE PRECIP WITH IT. WINDS WILL
INCREASE DRAMATICALLY BEHIND THE FRONT AS SURFACE PRESSURE
GRADIENT INCREASES AS THE LOW PULLS AWAY. WINDS WILL BE AIDED BY
ISALLOBARIC PUSH WITH AREA OF PRESSURE RISES CURRENTLY OVER IA
MOVING EAST. EXPECT WIND GUSTS 30-33 KNOTS WELL BEHIND THE FRONT
INTO THE MORNING FRIDAY BEFORE PRESSURE RISE MAXIMUM SHIFTS OFF TO
OUR EAST.
CYCLONIC FLOW AND RESIDUAL LOW LEVEL MOISTURE IN THE WAKE OF THE
LOW WILL BEING A BRIEF PERIOD OF LIGHT RAIN/DRIZZLE TYPE POST
FRONTAL PRECIP ALONG WITH STRONG COLD AIR ADVECTION. EXPECT TEMPS
TO FALL SHARPLY. SECONDARY AREA OF PRECIP DEVELOPING OVER IA PAST
1-2 HOURS PER ENHANCED RADAR REFLECTIVITIES. BRIEF DURATION SPOTTY
LIGHT SNOW/FLURRIES SHOULD DEVELOP ACROSS THE AREA DURING THE
OVERNIGHT ENDING BEFORE DAYBREAK.
ED F
&&
.MARINE...
222 PM CST
A STRONG AREA OF LOW PRESSURE OVER NORTHERN MISSOURI WILL CONTINUE
TO DEEPEN AS IT MOVES ACROSS NORTHERN ILLINOIS THIS EVENING...AND TO
NEAR LAKE ST CLAIR BY FRIDAY MORNING. THE COMBINATION OF THE
CONTINUED DEEPENING OF THIS LOW AND COLD AIR BEING DRAWN IN FROM THE
NORTHWEST TONIGHT WILL RESULT IN STRONG NORTHERLY WINDS INCREASING
TO 40 KNOT GALES. EVEN A FEW 45 KNOT GUSTS ARE POSSIBLE OVERNIGHT AS
SURFACE PRESSURE RISES RAPIDLY BEHIND THE DEPARTING LOW. NORTH GALES
WILL CONTINUE INTO EARLY AFTERNOON FRIDAY BEFORE DIMINISHING AS THE
LOW CONTINUES TO PULL OFF TO THE EAST. HIGH PRESSURE WILL DEVELOP
OVER SOUTH CENTRAL CANADA FRIDAY AND WILL SHIFT SOUTHEAST ACROSS THE
UPPER MIDWEST...BUT ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH
THE SOUTHEASTERN STATES AND WILL PREVENT THE HIGH FROM SPREADING
ACROSS THE GREAT LAKES REGION UNTIL LATER IN THE WEEKEND.RATZER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL 3 PM FRIDAY.
&&Hazardous weather outlook, Feb 26, 4:10 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 410 PM CST THU FEB 26 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 272215- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 410 PM CST THU FEB 26 2009 /510 PM EST THU FEB 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. AREAS OF FOG WILL BE POSSIBLE ACROSS PARTS OF NORTHERN ILLINOIS THIS EVENING. HEAVY RAIN IS POSSIBLE ACROSS THE ENTIRE AREA THIS EVENING. TOTAL RAINFALL AMOUNTS OF ONE TO ONE AND HALF INCHES IS POSSIBLE BY MIDNIGHT. THE GROUND REMAINS FROZEN AND SATURATED IN MOST AREAS WHICH WILL LEAD TO A QUICK RUNOFF INTO STREAMS AND CREEKS AND EVENTUALLY...LARGER RIVERS. LOCALIZED FLOODING IS POSSIBLE THIS EVENING...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE ENTIRE AREA THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS BUT SEVERE WEATHER IS NOT EXPECTED. WATER LEVELS ARE EXPECTED TO RISE TONIGHT AND FRIDAY DUE TO THIS EVENINGS RAINFALL. FLOODING WILL CONTINUE ALONG PARTS OF THE KANKAKEE RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL FLOODING WILL BE POSSIBLE ALONG PARTS OF THE KANKAKEE AND ILLINOIS RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-272215- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 410 PM CST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NORTH GALES WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTH GALES WILL CONTINUE THROUGH MIDDAY FRIDAY BEFORE DIMINISHING FRIDAY AFTERNOON. WINDS WILL EVENTUALLY DIMINISH TO 10 TO 20 KNOTS FRIDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-272215- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 410 PM CST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NORTH GALES TO 40 KNOTS WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. THERE IS CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN LAKE MICHIGAN THIS EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTH GALES TO 40 KNOTS WILL DIMINISH TO 30 KNOTS OR LESS FRIDAY AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Feb 26, 6:03 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
603 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL POLO 41.98N 89.58W
02/26/2009 E0.25 INCH OGLE IL TRAINED SPOTTER
&&
BOXELLLocal storm report, Feb 26, 6:57 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
657 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLOOD NORTH AURORA 41.80N 88.33W
02/26/2009 KANE IL TRAINED SPOTTER
STREET FLOODING REPORTED ON RT. 25 BETWEEN I-88 BRIDGE
AND RT. 56.
&&
BOXELLLocal storm report, Feb 26, 7:24 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
724 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 1 N MENDOTA 41.56N 89.12W
02/26/2009 M1.62 INCH LA SALLE IL TRAINED SPOTTER
FIELDS AND STREETS BEGINNING TO FLOOD. HEAVY RAINFALL
CONTINUES WITH 0.78 INCHES IN THE PAST HOUR.
&&
HALBACHLocal storm report, Feb 26, 7:53 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
753 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLOOD WOODSTOCK 42.31N 88.44W
02/26/2009 MCHENRY IL TRAINED SPOTTER
1.09 INCHES OF RAIN. YARDS AND STREETS BEGINNING TO HOLD
WATER.
&&
BOXELLLocal storm report, Feb 26, 7:54 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
754 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM FLOOD WARRENVILLE 41.82N 88.19W
02/26/2009 DUPAGE IL LAW ENFORCEMENT
SPOTTER AND LOCAL POLICE REPORTING WIDESPREAD STREET
FLOODING. SOME INTERSECTIONS WITH 8-10 INCHES OF STANDING
WATER.
&&
BOXELLThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 7:02 PM CST | Areal Flood Advisory | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kankakee and 4 more | 110 days |
| Feb 26, 8:33 PM CST | River Flood Watch | LOT | LaSalle | 9 hr |
| Feb 27, 5:43 AM CST | River Flood Warning | LOT | LaSalle | 38 hr |
| Feb 27, 5:43 AM CST | River Flood Warning | LOT | Bureau, LaSalle | 5 days |
| Feb 27, 7:09 AM CST | Areal Flood Warning | LOT | Cook, DuPage, Grundy, Kane, Kendall, Will | 30 hr |
| Feb 27, 10:03 AM CST | River Flood Warning | LOT | Lake | 34 hr |
| Feb 27, 10:03 AM CST | River Flood Warning | LOT | Cook | 10 hr |
| Feb 27, 10:33 AM CST | River Flood Warning | LOT | Winnebago | 19 hr |
| Feb 27, 10:33 AM CST | River Flood Warning | LOT | Winnebago | 49 hr |
| Feb 27, 10:51 AM CST | River Flood Advisory | LOT | Boone | 48 hr |
| Feb 27, 10:51 AM CST | River Flood Advisory | LOT | Winnebago | 48 hr |
| Feb 27, 10:51 AM CST | River Flood Advisory | LOT | Ogle | 33 hr |
| Feb 27, 11:03 AM CST | River Flood Warning | LOT | Grundy | 24 hr |
| Feb 27, 3:38 PM CST | Small Craft Advisory | LOT | 18 hr | |
| Feb 27, 1:31 PM CST | River Flood Warning | LOT | Porter | 5 days |
| Feb 27, 1:31 PM CST | River Flood Warning | LOT | Jasper, Porter | 4 days |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.